IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 1901 
Small font sizeDefault font sizeIncrease font size
Navigate Here
  Search
 
  
Resource Links
   Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
   Article in PDF (286 KB)
   Citation Manager
   Access Statistics
   Reader Comments
   Email Alert *
   Add to My List *
* Registration required (free)

 
In This Article
   References

 Article Access Statistics
    Viewed1471    
    Printed57    
    Emailed0    
    PDF Downloaded101    
    Comments [Add]    

Recommend this journal

 


 
 Table of Contents    
LETTER TO THE EDITOR
Year : 2012  |  Volume : 44  |  Issue : 3  |  Page : 429
 

Steven-Johnson syndrome may NOT be due to ayurvedic drugs - 3


Director General, Central Council for Research in Ayurvedic Sciences (CCRAS) 61-65, Institutional Area, Opp. 'D'- Block, Janak Puri, New Delhi - 110058, India

Date of Web Publication17-May-2012

Correspondence Address:
Ramesh Babu Devalla
Director General, Central Council for Research in Ayurvedic Sciences (CCRAS) 61-65, Institutional Area, Opp. 'D'- Block, Janak Puri, New Delhi - 110058,
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.96362

Rights and Permissions



How to cite this article:
Devalla RB. Steven-Johnson syndrome may NOT be due to ayurvedic drugs - 3 . Indian J Pharmacol 2012;44:429

How to cite this URL:
Devalla RB. Steven-Johnson syndrome may NOT be due to ayurvedic drugs - 3 . Indian J Pharmacol [serial online] 2012 [cited 2021 Nov 28];44:429. Available from: https://www.ijp-online.com/text.asp?2012/44/3/429/96362


Sir,

This refers to an article published recently in Indian Journal of Pharmacology (Steven-Johnson syndrome due to Ayurvedic drugs). [1] We have examined the said article and found the contents of the article to be totally unscientific with objectionable statements made to malign the image of the Ayurveda and other Indian systems of medicine without any substantial scientific evidence.

Thus, while no references have been cited to support that "Ayurvedic drugs are also known to cause this syndrome," the authors admit that the medicine consumed had no label nor it was analyzed for its contents. It is beyond our understanding how then the authors could establish the medicine as an Ayurvedic drug. The report contains several vague and misleading statements ("Some Ayurvedic drugs causing adverse reaction …………. etc. and the popular Ayurvedic preparations for mental retardation include extracts from Centella asiatica and Bacopa monnieri………"). The report is questionable and does not conform to the scientific scrutiny. It also creates a negative impression of the Ayurvedic system of Medicine. It is requested to immediately withdraw the article from online electronic edition and a corrigendum may be published in the subsequent edition. It is also suggested that any article related to Ayurveda may be sent to the Council for review in future.

 
  References Top

1.Shivamurthy RM, Kallappa R, Reddy SG, Rangappa DB. Steven-Johnson syndrome due to ayurvedic drugs. Indian J Pharmacol 2012;44:134-5.  Back to cited text no. 1
[PUBMED]  Medknow Journal  




 

Top
Print this article  Email this article
 

    

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow